Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 349, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 5, 2007, 6:47 PM MDT for Cherry County, Nebraska. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2007, 6:47 PM MDT (00:47 UTC)
- Expired
- Aug 5, 2007, 7:30 PM MDT
- In force
- 43 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Cherry County, NE
The radar
The North Platte radar (KLNX), 64 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 585 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 2222 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 060047 SVRLBF NEC031-060130- /O.NEW.KLBF.SV.W.0349.070806T0047Z-070806T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 647 PM MDT SUN AUG 5 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 730 PM MDT(830 PM CDT) * AT 645 PM MDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR HIGHWAY 97 CROSSING THE NORTH LOUP RIVER...OR ABOUT 23 MILES NORTH OF MULLEN...AND MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTHWEST OF BROWNLEE BY 830 PM CDT... LAT...LON 4260 10110 4244 10143 4216 10098 4232 10050 $$ 13
2 follow-up statements
000 WWUS53 KLBF 060111 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 810 PM CDT SUN AUG 5 2007 NEC031-060130- /O.CON.KLBF.SV.W.0349.000000T0000Z-070806T0130Z/ CHERRY NE- 710 PM MDT SUN AUG 5 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT(830 PM CDT) FOR CENTRAL CHERRY COUNTY... AT 706 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR HIGHWAY 97 CROSSING THE NORTH LOUP RIVER...OR ABOUT 25 MILES NORTH OF MULLEN...MOVING SOUTHEAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HIGHWAY 97 CROSSING THE NORTH LOUP RIVER BY 725 PM MDT... HIGHWAY 97 CROSSING BIG CREEK AND 8 MILES SOUTHWEST OF HIGHWAY 97 MILE MARKER 100 BY 730 PM MDT... DAMAGING WINDS UP TO 65 MPH WERE REPORTED NEAR MILE MARKER 94 ALONG HIGHWAY 97 WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS LAT...LON 4260 10110 4244 10143 4216 10098 4232 10050 $$ 13
000 WWUS53 KLBF 060134 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 833 PM CDT SUN AUG 5 2007 NEC031-060143- /O.EXP.KLBF.SV.W.0349.000000T0000Z-070806T0130Z/ CHERRY NE- 733 PM MDT SUN AUG 5 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHERRY COUNTY EXPIRES AT 730 PM MDT(830 PM CDT)... THE STORM WHICH HAD PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS AND NO LONGER POSES A SEVERE WEATHER THREAT. ADDITIONAL THUNDERSTORMS WILL BE POSSILBE OVER WESTERN AND CHERRY COUNTY WITH HEAVY RAIN...SMALL HAIL AND WIND GUSTS UP TO 50 MPH POSSIBLE OVER THE NEXT HOUR OR SO. LAT...LON 4260 10110 4244 10143 4216 10098 4232 10050 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 2:24 PM MDT, 4 hours 23 minutes earlier.
Area forecast discussion, Aug 5, 2:24 PM MDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 324 PM CDT SUN AUG 5 2007 .DISCUSSION... NO REAL CHANGES IN THE FCST THINKING THROUGH WEDNESDAY. THE NAM12 AND GFS BOTH INDICATE A STEADY STREAM OF DISTURBANCES MOVING OFF THE COLO FRONT RANGE. THE ATM WILL BE STRONGLY CAPPED SO WIDESPREAD CONVECTION IS UNLIKELY. ANY STORMS WHICH FORM WILL CERTAINLY BE CAPABLE OF PRODUCING INTENSE RAINFALL AND SPC HAS OUTLOOK THE AREA FOR SEVERE WEATHER MONDAY AND TUESDAY. BOTH THE NAM AND THE GFS SHOW DEEP MOISTURE REMAINING ACROSS THE FCST AREA FOR MOST OF THE NEXT 7 DAYS AS A BROAD H5 UPPER LEVEL RIDGE SLOWLY MIGRATES EASTWARD TOWARD THE MISSISSIPPI VALLEY AND THEN RETREATS BACK WEST LATER THIS WEEK. THROUGH WEDNESDAY...NEBRASKA WILL REMAIN ON THE NRN PERIPHERY OF A BROAD SUBTROPICAL RIDGE. STEERING WINDS ALOFT WILL TRACK DISTURBANCES ACROSS THE AREA ALMOST DAILY. WINDS ALOFT WILL ALSO BE QUITE STRONG SUPPORTING DEEP CONVECTION AND TROPICAL MOISTURE WILL CIRCULATE AROUND THE RIDGE PROVIDING AMPLE SUPPORT FOR LOCALLY HEAVY RAINFALL. THE LATEST SIMULATION OF THE GFS SHOWS THE H5 RIDGE AMPLIFYING ACROSS NEB LATER THIS WEEK. THIS IS SUPPORTED BY THE ECMWF. THIS TREND WOULD KEEP THE AREA DRIER LATER THIS WEEK AS THE STORM TRACK WOULD BE FARTHER WEST...NORTH AND EAST AROUND THE PERIPHERY OF THE RIDGE. FOR TONIGHT...THE SURFACE DRYLINE FROM KSNY NORTH TO KPHP APPEARS TO BE THE BEST FOCUS FOR STORM DEVELOPMENT. ACTIVITY IS EXPECTED TO BE ISOLATED TO SCATTERED WITH A FEW STRONG TO SEVERE STORMS. HAIL AND WIND ARE THE MAIN THREAT WITH AN ISOLD TORNADO POSSIBLE ACROSS NRN NEB WHERE A TRIPLE PT IS FORMING. THE TEMP FORECAST IS THE USUAL BLEND OF NAM12 2M TEMPS...GUIDANCE AND HPC GUIDANCE. A SLIGHT DOWNWARD ADJUSTMENT WAS MADE AS GUIDANCE HAS BEEN TOO WARM THIS SUMMER. HIGHS ARE GENERALLY EXPECTED IN THE LOWER TO MID 90S IN THE VERY MOIST ENVIRONMENT. && .AVIATION... LOW LEVEL MOISTURE CONTINUES TO BE PLENTIFULLY ACROSS MOST OF THE REGION...EXCEPT ALONG THE FOOTHILLS OF THE ROCKIES. ALL THIS MOISTURE HAS CREATED AN UNSTABLE ATMOSPHERE WITH THE POTENTIAL FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WHERE EVER THERE ARE SURFACE BOUNDARIES. THE HIGH MOISTURE WILL ALSO AID IN THE DEVELOP OF MVFR CIGS AND/OR VSBYS...ALONG AND EAST A KIML TO KVTN LINE. LOCALLY CIGS OR VSBYS MAY BRIEFLY DROP TO IFR FOR AREAS EAST OF A KLBF TO KANW LINE NEAR SUNRISE. A RETURN TO VFR BY MID TO LATE MORNING IS EXPECTED. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CDC
Hazardous weather outlook, Aug 5, 2:39 PM MDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 339 PM CDT SUN AUG 5 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-062045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 339 PM CDT SUN AUG 5 2007 /239 PM MDT SUN AUG 5 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT. MOST THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS...HOWEVER A FEW STRONG TO SEVERE THUNDERSTORM CANNOT BE RULED OUT ACROSS THE OUTLOOK AREA DURING THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. AN ACTIVE WEATHER PATTERN IS EXPECTED OVER THE NEXT SEVEN DAYS AS NUMEROUS DISTURBANCES TRACK ACROSS THE CENTRAL PLAINS. THUNDERSTORMS WILL BE POSSIBLE EVERY DAY FROM MONDAY THROUGH SATURDAY. ON MONDAY AND TUESDAY...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS. AT THIS TIME...THE GREATEST THREAT FOR SEVERE WEATHER WILL BE EAST OF HIGHWAY 83 FROM VALENTINE TO NORTH PLATTE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING ACROSS THE OUTLOOK AREA. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
In the hours before
Local storm report, Aug 5, 5:21 PM MDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
621 PM CDT SUN AUG 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM HAIL 16 SSE KILGORE 42.72N 100.84W
08/05/2007 E2.75 INCH CHERRY NE PUBLIC
BASEBALL SIZE HAIL AT THE WEST END OF MERRITT RESERVOIR.
&&
BTAYLORLocal storm report, Aug 5, 5:32 PM MDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
632 PM CDT SUN AUG 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM HAIL 17 SSE KILGORE 42.71N 100.83W
08/05/2007 E1.00 INCH CHERRY NE LAW ENFORCEMENT
QUARTER SIZE HAIL AT MERRITT DAM.
&&
BTAYLORLocal storm report, Aug 5, 6:05 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
705 PM CDT SUN AUG 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 2 SE WOOD LAKE 42.62N 100.21W
08/05/2007 CHERRY NE PUBLIC
4 TO 6 INCH COTTONWOOD LIMBS DOWN.
&&
BTAYLORLocal storm report, Aug 5, 6:06 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
706 PM CDT SUN AUG 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 2 SE WOOD LAKE 42.62N 100.21W
08/05/2007 E1.00 INCH CHERRY NE PUBLIC
&&
BTAYLORLocal storm report, Aug 5, 6:08 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
708 PM CDT SUN AUG 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 5 SW JOHNSTOWN 42.52N 100.12W
08/05/2007 E0.75 INCH BROWN NE PUBLIC
&&
BTAYLORLocal storm report, Aug 5, 6:47 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
747 PM CDT SUN AUG 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM TSTM WND GST 28 SSW AINSWORTH 42.17N 100.07W
08/05/2007 E60.00 MPH BROWN NE LAW ENFORCEMENT
&&
BTAYLORThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 6:27 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Brown | 63 min |
| Aug 6, 6:56 AM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 30 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.